Lowering bisoprolol again: Iveagain a week... - AF Association

AF Association
19,747 members24,134 posts

Lowering bisoprolol again

Coral39
Coral39

Iveagain a week ago went docs in a state as I can’t handle feeling the way I do no energy etc not even to do house work not to do anything and again she said I’m over beta blocked she said she didn’t think I was ready to lower again yet but she was leaving it up to me but this time I’ve lowered just the one dose and gonna stay like that and not lower other dose at all yet but I’m still getting the odd skip and kinda thud of my heart it does kinda bother me yet again my doc said it won’t harm you it’s not nice but won’t harm you but I have also been getting headaches the second my head is off pillow in mornings it’s been about 5 days since I lowered the first dose I was getting skipping of heart before I lowered doc thinks it could be down to my anxiety not my actual heart that’s making it skip etc I had a very bad nights sleep last night due to my heart rate being low at rest I think it was about 52 again I beentold it’s okits a regular heart beat just low

Any advice at all and sorry as others know I have af have had since January I got diagnosed I’m also on blood thinners xx

9 Replies
oldestnewest
Hidden
Hidden

Coral,I was concerned your GP was making the decisions and leaving it up to you to manage your dosage.In my opinion unless she is a Cardiologist or equivalent she isn't qualified to do this...Unless of course l have misunderstood your post.

These drugs are not to be messed with my advise an urgent appointment with Cardiologist..

I do know how Bisoprolol can make you feel if not correct dosage and the sooner you get it sorted the better you will feel.

Carol

Justsharon
Justsharon
in reply to Hidden

I was discharged from hospital early May after being diagnosed with AF. I have had no appointments to see anybody from the hospital other than for a 24 hour tape and an echo which I still can't get the results for nearly two months on. I made an appointment with my GP to discuss the Bisopralol and how it halted my weight loss. She gave me Digoxin and said if we could get my heart in to rhythm maybe my Bisopralol could at least be reduced.

She asked me to make an appointment to see her again two weeks later which I did. When I got there she said she'd received the results of my 24 hour tape. She gave me a copy of the letter. Apparently my heart rate had shot up to 180 at one point in the evening while I was inactive and during sleep had dropped in to the low 60s with my heart pausing five times throughout the night. The hospital doctors exact words "her AF seems poorly managed and she appears to have some kind of tachy-brady syndrome going on". After all this my GP then said what do you want me to do about the Bisopralol now that you have been on the Digoxin a couple of weeks. I was a bit stunned by her question to be honest as I thought she was the medical professional. Given the content of the hospital letter one would only assume that lowering the dose was a no option right now. I'm actually quite frightend how often the words "what do you want to do" are coming out of GPs mouths these days.

She’s leaving it up to mess she did before as she knows me in and out and spoke to the cardio who I’m waiting to see he allowed her to prescribe me flecanide for a pip but I’ve not had to use them yet the cardio man even tho I’ve not seen him yet is also fully aware of how I’ve been feeling

Hidden
Hidden
in reply to Coral39

Maybe give your Cardio a reminder - a call or email to try and get your appointment sooner rather than later or ask your GP to do it for you...

Hopefully you will begin to feel better when dosage sorted out.

My dosage has been took down twice as I have been to over beta blockers and my body can’t handle it and my heart rate has been to low with them cardio is in 2 weeks and like I said he’s fully aware of everything

I suggest you might find it useful to speak to an arrythmia nurse or your cardiologist about the effect of your medication,Gps are not experts in these things. Some people cant tolerate betablockers,or need different types.Also some people take quite a long time to get used to them.

I hope you feel better soon.

Coral39
Coral39
in reply to wilsond

I have been on them since January and yes I can’t tolerate them that’s for sure hence why I’m always up and down on doses it’s either one way or another with one side effect or another

I do not understand your condition , i assume af , but paroxysmal or permanent or what?

When I had paroxysmal afib when first diagnosed I could not tolerate bisoprolol nor Atenolol, so my GP switched me to a calcium channel blocker which was much much better!

I think Gps do not wish to mess with somebody taking the rhythm control drugs as some of them need monitoring but mine was certainly happy to change the rate control before I was on rhythm control (flecainide). It was a lot easier to do this with the GP rather than get a consultation.

I am not medically trained and I have no experience of digoxin so I do not understand it's function. I think it is rate control

However If i were you my approach to the GP would be that you think the bisoprol is still causing you QOL issues and is there anything else he/she can prescribe as an alternative to improve your desperate situation either with another beta blocker or perhaps a calcium channel blocker.

If he/she cannot change the drugs can he/she get you an urgent appointment with someone who can, and advise them that they need to do something quickly owing to the on going QAL issues.

As I said my GP did the changes the advised the cardiologist about the changes, which they then approved at my next consultant review when I reported I was happy. I think I had a 24 hour ecg in between.

My doc has consulted with my cardio man and they. Said I can take flecanide as a pip but not had to take it yet but when I see someone in few weeks from cardio I’m going to mention again I can’t handle these bisoprolol and I want to be on something else

You may also like...